Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 18, 2015, 10:25 AM CDT for Allen Parish, Louisiana. It took effect at Apr 19, 2015, 7:00 AM CDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2015, 10:25 AM CDT (15:25 UTC)
- In effect from
- Apr 19, 2015, 7:00 AM CDT
- Expired
- Apr 21, 2015, 10:39 AM CDT
- In force
- 52 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen Parish, LA
The radar
The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River near Oberlin (OBCL1). The gauge peaked at 12.22 ft at Apr 21, 2015, 7:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08013500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:56 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 18, 6:56 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 AM CDT SAT APR 18 2015
.AVIATION...AEX STARTING OUT IFR ON CIGS THIS MORNING. ELSEWHERE
VFR CIGS WITH LGT RAIN. THERE COULD BE A FEW EMBEDDED TSTMS LATER
THIS MORNING. MVFR LATE TNITE AS WE SCATTER OUT ALOFT BUT REMAIN
MOIST IN THE BOUNDARY LAYER. COULD SEE SOME IFR CIGS IN SCUD ALONG
WITH SOME LIGHT FOG.
SWEENEY
&&
.PREV DISCUSSION... /ISSUED 501 AM CDT SAT APR 18 2015/
DISCUSSION...
HEAVY RAINS OVERNIGHT SO FAR HAVE BEEN CONFINED MAINLY TO
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST TEXAS WITH 3-4 INCHES OF
RAIN MAINLY SOUTH OF URBAN AREAS...TO 2 TO 3 INCHES IN NORTHWEST
CAMERON PARISH OVER THE MARSHES. OTHERWISE...1 TO 2 INCH RAINS
WERE COMMON FROM OPELOUSAS...WEST TO DEQUINCY...TO ORANGE AND
VILLAGE MILLS. THE NORTHERN AREAS HAVE BEEN SPARED THIS TIME
AROUND.
THE BIG QUESTION TODAY IS THE AMOUNT OF AVAILABLE MOISTURE AND
INSTABILITY NEEDED TO CONTINUE THE FLASH FLOOD WATCH AND OF
COURSE THE RISK OF SEVERE STORM DEVELOPMENT. THE ATMOSPHERE HAS
BEEN WORKED OVER PRETTY WELL...AND THE CONVECTION OVER THE COASTAL
WATERS FROM 40NM TO WELL BEYOND 60NM HAS DIVERTED THE DEEP GULF
MOISTURE FURTHER SOUTH WAY FROM AREA. THERE IS A GOOD PLUME OF
CLOUDS BLOWING OFF GULF CONVECTION SWEEPING NORTHWARD ACROSS AREA
TODAY. ON THE OTHER HAND...SOUNDING FORECAST PROFILES SHOW
PRECIPITABLE WATER VALUES HOLDING ABOVE 1.5 INCHES OR BETTER AT
LEAST UNTIL 00Z AND THEN DROP OFF. THEREFORE...WILL NOT MENTION
SEVERE THUNDERSTORMS IN THE FORECAST AS THE RISK FROM SPC IS
SLIGHT. CLOUDS MAY HINDER INSTABILITY FOR MOST OF THE DAY ANYWAY.
HOWEVER...CANNOT RULE OUT AN ISOLATED BRIEF SEVERE MID TO LATE
AFTERNOON SOMEWHERE...BUT THAT WOULD BE ISOLATED IF ANY.
THE FLASH FLOOD WATCH COULD BE LIFTED TODAY IF IT WERE NOT FOR
THE SATURATED SOILS AND FILLED DITCHES. REALLY BELIEVE THAT THE
FIRST HALF OF THE MORNING THERE IS LITTLE OF ANY THREAT OF HEAVY
RAINS...HOWEVER IN THE AFTERNOON...COULD SEE SOME REDEVELOPMENT OF
HEAVIER RAINS FROM UPSTREAM INSTABILITY...THEREFORE...WILL LEAVE
FLASH FLOOD WATCH UP FOR NOW AS IT WOULD NOT BE PRUDENT TO MOVE IT
JUST YET.
THE UPPER LEVEL LOW SPINNING ACROSS COLORADO THIS MORNING WITH THE
SOUTHERLY TROUGH EXTENDING INTO THE SOUTH CENTRAL SOUTHERN
STATES...WILL CONTINUE TO MIGRATE EASTWARD OVER THE NEXT 48 HOURS.
AS IT DOES...DEEP MOISTURE AND ENERGY WILL SHIFT EASTWARD DURING
THIS PERIOD. THEREFORE...DO EXPECT TO SEE A BIG DROPOFF IN RAIN
CHANCES ON SUNDAY BUT KEEP LOW POPS IN AS AS FRONT SWEEPS THROUGH
THE AREA LATE SUNDAY NIGHT INTO MONDAY. THE FRONT WILL RETURN AS A
WARM FRONT BY MIDWEEK AND THEREFORE WILL GET A BUMP UP IN POPS AS
THE WARM FRONTAL BOUNDARY MOVES NORTHWARD. RAIN CHANCES ONCE AGAIN
FALL BY THE END OF THE WEEK AS THE REGION WILL REMAIN BETWEEN
SYSTEMS.
MARINE...
AM WIDESPREAD CONVECTION WILL END FROM WEST TO EAST THIS MORNING.
REDEVELOPMENT COULD BEGIN LATER THIS AFTERNOON BUT PROBABLY WILL
NOT BE QUITE AS BAD AS THE LAST COUPLE OF DAYS HAVE BEEN. ONSHORE
FLOW WILL CONTINUE WITH PERIODIC DISRUPTION DUE TO THUNDERSTORMS
AND OUTFLOWS.
06
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 64 82 61 / 80 30 20 20
LCH 77 65 82 64 / 70 30 20 20
LFT 78 66 84 65 / 100 30 30 20
BPT 79 65 82 64 / 60 30 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ027>033-041>045-
052>055-073-074.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ180-201-215-216-
259>262.
GM...NONE.
&&
AVIATION...11Hazardous weather outlook, Apr 18, 6:42 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 642 AM CDT SAT APR 18 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-191145- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 642 AM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE LAST ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE DELAYED THIS MORNING DUE TO A HEAVILY WORKED OVER ATMOSPHERE. IF THE ATMOSPHERE CAN RECOVER...AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS POSSIBLE. WITH THESE RAINFALL AMOUNTS FALLING OVER AN ALREADY SATURATED GROUND...AN ENHANCED CHANCE OF FLASH FLOODING... ESPECIALLY IN LOW LYING AREAS AND URBAN DRAINAGE AREAS...WILL BE POSSIBLE. THE ATMOSPHERE BEGINS DRYING OUT THIS EVENING INTO TONIGHT PUTTING AND END TO THE HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER WEATHER IS ON TAP FOR SUNDAY AS THE DEEPER MOISTURE MOVES OFF TO THE EAST. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT INTO MONDAY RESULTING IN BRIEF NORTHERLY WINDS. THE FRONT RETURNS AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY RESULTING IN AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE REST OF THE WEEK REMAINS FAIR WITH A LOW CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:58 PM CDT | Special Marine Warning | LCH | 62 min | |
| Apr 17, 9:54 PM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 17, 10:45 PM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 17, 10:51 PM CDT | Special Weather Statement | LCH | Cameron | 54 min |
| Apr 17, 10:54 PM CDT | Special Marine Warning | LCH | 36 min | |
| Apr 17, 11:39 PM CDT | Special Weather Statement | LCH | Calcasieu, Jefferson Davis | 51 min |
| Apr 17, 11:44 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 18, 12:46 AM CDT | Special Weather Statement | LCH | Acadia | 29 min |
| Apr 18, 12:47 AM CDT | Special Marine Warning | LCH | 28 min | |
| Apr 18, 12:56 AM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 64 min |
| Apr 18, 1:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 18, 1:07 AM CDT | Special Weather Statement | LCH | Saint Landry | 38 min |
| Apr 18, 1:20 AM CDT | Special Marine Warning | LCH | 25 min | |
| Apr 18, 1:42 AM CDT | Special Weather Statement | LCH | Saint Landry | 48 min |
| Apr 18, 1:46 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Apr 18, 2:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 18, 3:13 AM CDT | Special Weather Statement | LCH | Cameron | 32 min |
| Apr 18, 10:25 AM CDT | River Flood Warning | LCH | Beauregard | 63 hr |
| Apr 18, 10:25 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 51 hr |
| Apr 18, 10:25 AM CDT | River Flood Warning | LCH | Calcasieu | 9 days |
| Apr 18, 10:34 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 33 hr |
| Apr 17, 9:36 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 24 min |
| Apr 17, 10:04 PM CDT | Special Weather Statement | LCH | Jefferson | 56 min |
| Apr 17, 10:41 PM CDT | Areal Flood Advisory | LCH | Jefferson | 64 min |
| Apr 18, 1:16 AM CDT | Areal Flood Advisory | LCH | Jefferson | 3 hr |
| Apr 18, 10:25 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 3 days |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.